Alert archive / Iowa / Special Weather Statements in 2017
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jun 14, 2017, 7:34 PM CDT for Jackson County, Iowa. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2017, 7:34 PM CDT (00:34 UTC)
- Expired
- Jun 14, 2017, 8:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Quad Cities, IA
County Jackson County, IA
The radar
The Quad Cities radar (KDVN), 62 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2336 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.4
The text
As transmitted.
292
WWUS83 KDVN 150034
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
734 PM CDT WED JUN 14 2017
ILC015-085-IAC097-150100-
Jo Daviess-Carroll-Jackson-
734 PM CDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT JACKSON COUNTY UNTIL 800 PM
CDT...
At 733 PM CDT, a strong thunderstorm was located over Springbrook, or
12 miles northeast of Maquoketa, moving northeast at 15 mph.
Pea size hail and heavy rain are expected with this storm.
Locations impacted include...
Bellevue, Preston, Hanover, Andrew, Springbrook, St. Donatus,
Spragueville, Green Island, Hurstville, Van Buren, Spruce Creek Park,
Blanding Landing, Whitton, Blanding, Cottonville, Reeceville,
Bellevue State Park, Camp Far Horizons and Smiths.
Torrential rainfall is also occurring with this storm, and may cause
ponding of water on roads. Do not drive your vehicle through flooded
roadways.
LAT...LON 4218 9012 4203 9041 4203 9047 4210 9070
4238 9056
TIME...MOT...LOC 0033Z 225DEG 13KT 4214 9045
$$
ERVINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 7:05 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 14, 7:05 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 705 PM CDT Wed Jun 14 2017 .UPDATE... Issued at 702 PM CDT Wed Jun 14 2017 The convection remains surface based, and is not supported strongly aloft. Thus, the trend toward isolated coverage is expected to continue, and the amount of surface based CAPE will continue to decay, so intensities will generally decrease. Brief flare ups are still possible, and will likely handle these with SPS products if needed. The SVR watch will be left in effect only int the far south, where the NE MO convection is still brushing those counties. This threat is also on the decrease. && .SYNOPSIS... Issued at 330 PM CDT Wed Jun 14 2017 Water vapor loop indicating closed upper low rolling northeastward acrs the SD/Canadian border region, with cyclonic southwesterlies arching down toward the mid MS RVR Valley. Embedded vort max/MCV noted in several surveillance imagery sources right acrs the local area, and should exit off to the east and northeast by early this evening. Other more upstream embedded vort max was located out acrs the Neb panhandle. Otherwise, flow still on track to become more westerly and progressive acrs the north half of the CONUS into the weekend, putting the local area under almost a daily chance for showers and thunderstorms through Sat night. && .SHORT TERM...(Tonight) ISSUED AT 330 PM CDT Wed Jun 14 2017 As the MCV exits to the east, it will take any lingering more significant convection with it by late afternoon. But will have to keep low to moderate CHC POPs for isolated to sctrd showers and storms streaming up out of MO and acrs mainly the southeastern half of the DVN CWA, ahead of the central plains wave and lingering llvl convergence on lingering outflow boundaries. But feel that there will be just a low chance that they will be strong to severe, especially later in the evening. This activity should wane too as the evening progresses and through midnight. Then, the central plains upper short wave trof approaches late tonight for a possible uptick in overnight and early thu morning convection for isolated to sctrd showers/storms in the southern and southeastern CWA, but marginal at best LLJ convergence make this another low confidence call...only low chc pops warranted Lows tonight in the 60s west of the MS RVR, to around 70 in the east. .LONG TERM...(Thursday through next Wednesday) ISSUED AT 330 PM CDT Wed Jun 14 2017 Thursday...Most of the day looks to be mostly sunny and dry, warming to around 90 or lower 90s in most of the area but sfc DPTs mixed down into the middle or lower 60s in the afternoon keep the Heat Index in check. Then an approaching upper trof in progressive westerlies, and arrival of a weak NNE-to-SSW oriented sfc front pushing into the western CWA from central IA, may allow for isolated to sctrd thunderstorms to POP up in central Ia and possibly make it into the far west central and northwestern CWA By late afternoon. Better support for more organized storm clusters or MCS activity tomorrow night laying out to the south acrs KS into MO. Then 12z models vary on another round of increased late night convection especially south of I80 after midnight and into early Fri morning. Friday...Various model solution outputs make for a muddled scenario this day. What ever happens Thu night and lingers into Fri morning convective debris-wise, will be a player in to what happens later in the day. But most solutions suggest a diurnal decrease by midday, and afternoon heating and destabilization into Fri evening. Then the next upstream S/W will look to interact with an increasing LLJ with THTA-E feed, which may allow for an MCS to develop acrs western IA Fri evening, and come acrs the state overnight into Sat morning with heavy rain and gusty wind potential. Saturday and Sunday...Latest suite of medium range models continue to suggest a stronger digging shortwave and sfc cold front may swing acrs the region to produce another storm event late Sat and Sat night, with strong forcing and vertical wind fields suggesting a severe storm threat depending on instability build up earlier in the day. A cooler, breezy day in store for Sunday behind the front. Monday through next Wednesday...Longer range indications suggest that GRT LKS troffiness will allow for a below normal temp regime early to mid week. Some chance for isolated to sctrd afternoon instability showers Mon and Tue, with a more organized shower chance toward Wed depending on timing of a northwest flow clipper-like system rippling down into the western GRT LKS. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) ISSUED AT 624 PM CDT Wed Jun 14 2017 Scattered thunderstorms will be possible the next few hours, and radar trends are being used to decide TAF inclusion in storm coverage. This places a threat into MLI, and a less threat into BRL through 01-02Z. Otherwise, an isolated storm or shower remains possible through tomorrow afternoon, but coverage is too low and unknown timing to put into a TAF forecast. Outside of storms, VFR conditions and light south winds will prevail. If any early morning light fog develops, CID would be most possible as they had rains fall there today. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Ervin SYNOPSIS...12 SHORT TERM...12 LONG TERM...12 AVIATION...Ervin
Hazardous weather outlook, Jun 14, 4:26 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 426 PM CDT Wed Jun 14 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 426 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT Scattered severe thunderstorms will continue through 8 PM CDT generally along and east of the Mississippi River and along and south of the Interstate 80 corridor, and far northeastern Missouri. The main threats with these severe storms continues to be damaging wind and large hail, but an isolated tornado can not be ruled out. The storms should weaken and move out of the area after 7 or 8 PM CDT. Hot and humid conditions will continue through early evening away from the storms, with heat index readings as high as the mid 90s. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY There are periodic chances for thunderstorms Thursday night through Saturday night. For the first round Thursday night into early Friday morning, a few strong storms are possible in the counties along and south of highway 34. The main threats are strong wind gusts and lightning. There is a marginal risk for severe thunderstorms on Friday across the entire outlook area. The best chance for storms is Friday evening or Friday night. Damaging winds and large hail are possible with the strongest storms. Thunderstorm coverage will likely remain scattered. Strong or severe thunderstorms are possible Saturday afternoon into Saturday night. However, confidence is low with respect to timing and areal coverage. Please stay tuned to forecast updates through this week. .SPOTTER INFORMATION STATEMENT... Storm spotter activation is currently needed this afternoon and evening generally along and east of the Mississippi River, and far northeastern Missouri. 12
In the hours before
Special weather statement, Jun 14, 6:48 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
648 PM CDT WED JUN 14 2017
MOC045-199-150045-
Scotland-Clark-
648 PM CDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SCOTLAND AND SOUTHERN
CLARK COUNTIES UNTIL 745 PM CDT...
At 647 PM CDT, a strong thunderstorm was located over Greensburg, or
10 miles north of Edina, moving east at 25 mph.
Winds in excess of 30 mph, heavy rain, and pea size hail are
possible with this storm.
Locations impacted include...
Memphis, Warsaw, Wyaconda, Rutledge, South Gorin, Greensburg,
Crawford, Winchester, St. Patrick, Etna, Sand Hill, Memphis Memorial
Airport, Spillman Mound, Antioch, Bible Grove, Neeper, Fairmont and
Gregory Landing.
Torrential rainfall is also occurring with this storm, and may cause
ponding of water on roads. Do not drive your vehicle through flooded
roadways.
LAT...LON 4035 9145 4031 9147 4025 9155 4026 9195
4030 9195 4030 9235 4048 9235
TIME...MOT...LOC 2347Z 280DEG 38KT 4031 9224
ERVINLocal storm report, Jun 14, 6:53 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
653 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 WNW DUBUQUE 42.52N 90.72W
06/14/2017 M1.00 INCH DUBUQUE IA TRAINED SPOTTER
1 TO 1.125 INCH DIAMETER HAIL.
&&
ERVINLocal storm report, Jun 14, 6:54 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
654 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST NW MEDIAPOLIS 41.01N 91.17W
06/14/2017 E60.00 MPH DES MOINES IA TRAINED SPOTTER
ESTIMATED WINDS
&&
ERVINLocal storm report, Jun 14, 6:56 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL JOHNSON SAUK TRAIL STAT 41.33N 89.89W
06/14/2017 M0.88 INCH HENRY IL LAW ENFORCEMENT
RELAYED BY EMERGENCY MANAGER
&&
ERVINLocal storm report, Jun 14, 6:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
658 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST NW MEDIAPOLIS 41.01N 91.17W
06/14/2017 E60.00 MPH DES MOINES IA TRAINED SPOTTER
ESTIMATED WINDS
0208 PM HAIL N SUNNY HILL 41.40N 90.43W
06/14/2017 E1.00 INCH ROCK ISLAND IL PUBLIC
NICKEL TO QUARTER HAIL IN THE SUNNY HILL ESTATES. REPORT
VIA SOCIAL MEDIA AND THE TIME OF THE EVENT WAS ESTIMATED
BY RADAR.
0218 PM HAIL 5 SSE EAST MOLINE 41.44N 90.40W
06/14/2017 M0.75 INCH HENRY IL TRAINED SPOTTER
0245 PM HAIL 1 SSW GENESEO 41.44N 90.16W
06/14/2017 E0.75 INCH HENRY IL TRAINED SPOTTER
0250 PM HAIL 1 SSE GENESEO 41.44N 90.15W
06/14/2017 E0.88 INCH HENRY IL TRAINED SPOTTER
0251 PM HAIL 2 SE GENESEO 41.43N 90.13W
06/14/2017 E1.00 INCH HENRY IL PUBLIC
0324 PM HAIL JOHNSON SAUK TRAIL STAT 41.33N 89.89W
06/14/2017 M0.88 INCH HENRY IL LAW ENFORCEMENT
RELAYED BY EMERGENCY MANAGER
0348 PM HAIL 1 SW LAKE THUNDERBIRD 41.21N 89.46W
06/14/2017 E0.75 INCH PUTNAM IL TRAINED SPOTTER
ALSO REPORTED WIND GUST OF 30 MPH.
0357 PM TSTM WND DMG PRINCETON 41.38N 89.47W
06/14/2017 BUREAU IL EMERGENCY MNGR
TIME ESTIMATED FROM RADAR. TREES AND POWER LINES DOWN.
0359 PM TSTM WND DMG BUREAU 41.29N 89.36W
06/14/2017 BUREAU IL EMERGENCY MNGR
TIME ESTIMATED FROM RADAR. TREES AND POWER LINES DOWN.
0400 PM LIGHTNING PRINCETON 41.38N 89.47W
06/14/2017 BUREAU IL TRAINED SPOTTER
TIME APPROXIMATED. TREE STRUCK BY LIGHTNING.
0400 PM HAIL TISKILWA 41.29N 89.51W
06/14/2017 M1.25 INCH BUREAU IL PUBLIC
CORRECTED REPORT FOR LOCATION. VIA SOCIAL MEDIA PICTURE.
TIME APPROXIMATED.
0400 PM TSTM WND DMG SEATONVILLE 41.36N 89.27W
06/14/2017 BUREAU IL EMERGENCY MNGR
TIME ESTIMATED FROM RADAR. TREES AND POWER LINE DOWN.
0404 PM HAIL WNW TISKILWA 41.30N 89.51W
06/14/2017 E0.25 INCH BUREAU IL TRAINED SPOTTER
VIA SOCIAL MEDIA.
0406 PM TSTM WND DMG LA MOILLE 41.53N 89.28W
06/14/2017 BUREAU IL EMERGENCY MNGR
TIME ESTIMATED FROM RADAR. TREES AND POWER LINES DOWN.
0407 PM TSTM WND DMG 3 S LA MOILLE 41.49N 89.28W
06/14/2017 BUREAU IL TRAINED SPOTTER
SPOTTER REPORTED LARGE TREE DOWN NEAR THE INTERSECTON OF
US 34 AND IL 89 SOUTH OF LA MOILLE. REPORT WAS RELAYED BY
NWS LOT.
0408 PM TSTM WND DMG SPRING VALLEY 41.33N 89.20W
06/14/2017 BUREAU IL EMERGENCY MNGR
REPORTS OF MUTLIPLE TREES DOWN ALONG WITH POWER LINES.
POWER IS OUT IN TOWN. TIME OF THE EVENT WAS ESTIMATED
USING RADAR.
0410 PM TSTM WND DMG LADD 41.38N 89.21W
06/14/2017 BUREAU IL EMERGENCY MNGR
MULTIPLE TRES DOWN IN LADD. TIME OF THE EVENT WAS
ESTIMATED USING RADAR.
0414 PM TSTM WND DMG DALZELL 41.36N 89.18W
06/14/2017 BUREAU IL EMERGENCY MNGR
TIME ESTIMATED FROM RADAR. TREES AND POWER LINES DOWN.
0430 PM TSTM WND DMG 1 E KAHOKA 40.42N 91.70W
06/14/2017 CLARK MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0446 PM HAIL 4 NW ARGYLE 40.57N 91.62W
06/14/2017 M1.00 INCH LEE IA TRAINED SPOTTER
0609 PM HAIL 1 WNW DUBUQUE 42.51N 90.71W
06/14/2017 M1.00 INCH DUBUQUE IA TRAINED SPOTTER
HEAVY RAIN AND QUARTER HAIL.
0611 PM HAIL SE DUBUQUE 42.50N 90.68W
06/14/2017 E1.00 INCH DUBUQUE IA TRAINED SPOTTER
LOTS OF SMALL HAIL, AND A FEW QUARTERS
0612 PM HAIL DUBUQUE 42.50N 90.69W
06/14/2017 M1.00 INCH DUBUQUE IA 911 CALL CENTER
DIME TO QUARTER SIZE HAIL.
0612 PM HAIL 2 WNW DUBUQUE 42.52N 90.72W
06/14/2017 M1.75 INCH DUBUQUE IA TRAINED SPOTTER
0612 PM HAIL 1 NW DUBUQUE 42.52N 90.70W
06/14/2017 E1.00 INCH DUBUQUE IA TRAINED SPOTTER
0612 PM HAIL 2 WSW DUBUQUE 42.49N 90.73W
06/14/2017 M1.00 INCH DUBUQUE IA TRAINED SPOTTER
0613 PM HAIL 2 NE DUBUQUE 42.52N 90.66W
06/14/2017 M0.75 INCH DUBUQUE IA TRAINED SPOTTER
0615 PM HAIL 2 WNW DUBUQUE 42.52N 90.72W
06/14/2017 M1.00 INCH DUBUQUE IA TRAINED SPOTTER
1 TO 1.125 INCH DIAMETER HAIL.
0615 PM HAIL 1 W DUBUQUE 42.50N 90.72W
06/14/2017 M0.75 INCH DUBUQUE IA TRAINED SPOTTER
DIME TO PENNY SIZE HAIL. HAIL LAST FOR 5
&&
ERVINSpecial weather statement, Jun 14, 7:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
734 PM CDT WED JUN 14 2017
ILC015-085-IAC097-150100-
Jo Daviess-Carroll-Jackson-
734 PM CDT WED JUN 14 2017
...A STRONG THUNDERSTORM WILL AFFECT JACKSON COUNTY UNTIL 800 PM
CDT...
At 733 PM CDT, a strong thunderstorm was located over Springbrook, or
12 miles northeast of Maquoketa, moving northeast at 15 mph.
Pea size hail and heavy rain are expected with this storm.
Locations impacted include...
Bellevue, Preston, Hanover, Andrew, Springbrook, St. Donatus,
Spragueville, Green Island, Hurstville, Van Buren, Spruce Creek Park,
Blanding Landing, Whitton, Blanding, Cottonville, Reeceville,
Bellevue State Park, Camp Far Horizons and Smiths.
Torrential rainfall is also occurring with this storm, and may cause
ponding of water on roads. Do not drive your vehicle through flooded
roadways.
LAT...LON 4218 9012 4203 9041 4203 9047 4210 9070
4238 9056
TIME...MOT...LOC 0033Z 225DEG 13KT 4214 9045
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:49 PM CDT | Special Weather Statement | DVN | Jackson | 26 min |
| Jun 14, 8:06 PM CDT | Special Weather Statement | DVN | Jackson | 39 min |
| Jun 14, 8:26 PM CDT | Special Weather Statement | DVN | Jackson | 64 min |
| Jun 14, 8:41 PM CDT | Special Weather Statement | DVN | Jo Daviess | 34 min |
| Jun 14, 8:52 PM CDT | Special Weather Statement | DVN | Carroll | 23 min |
| Jun 14, 9:00 PM CDT | Special Weather Statement | DVN | Scotland | 30 min |
| Jun 14, 10:11 PM CDT | Special Weather Statement | DVN | Scotland | 34 min |
| Jun 14, 10:53 PM CDT | Special Weather Statement | DVN | Scotland | 37 min |
Nearby
Special Weather Statements in Iowa, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.